Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 18, NWS Northern Indiana

May 31, 20135 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 31, 2013, 8:41 PM EDT for 5 counties in Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2013, 8:41 PM EDT (00:41 UTC)
Expired
May 31, 2013, 9:30 PM EDT
In force
49 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

Counties Cass County, IN, Fulton County, IN, Miami County, IN, Pulaski County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 72 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 7:19 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
3.6
Supercell composite
15.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WUUS53 KIWX 010041
SVRIWX
INC017-049-103-131-181-010130-
/O.NEW.KIWX.SV.W.0018.130601T0041Z-130601T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 PM EDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CASS COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
  NORTHWESTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHEASTERN PULASKI COUNTY IN NORTHWEST INDIANA...
  NORTHEASTERN WHITE COUNTY IN NORTHWEST INDIANA...

* UNTIL 930 PM EDT/830 PM CDT/

* AT 734 PM CDT/834 PM EDT/...A LINE OF SEVERE THUNDERSTORMS WAS
  LOCATED ALONG A LINE EXTENDING FROM WINAMAC TO 7 MILES NORTHWEST OF
  ROYAL CENTER TO MONTICELLO...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROYAL CENTER AROUND 850 PM EDT.
  ROCHESTER AROUND 910 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE BRUCE...BRUCE LAKE
STATION...KEWANNA...GRASS CREEK...FLETCHER...LUCERNE...LEASES
CORNER...MARSHTOWN...FULTON AND METEA.

RADAR ALSO INDICATES THE POTENTIAL OF ISOLATED BRIEF TORNADOES 
DEVELOPING ALONG THE LEADING EDGE OF THIS LINE OF STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.

&&

LAT...LON 4109 8603 4095 8607 4079 8618 4074 8685
      4089 8675 4108 8665
TIME...MOT...LOC 0039Z 261DEG 32KT 4108 8652 4092 8657
          4077 8670

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH

$$
3 follow-up statements
264 
WWUS53 KIWX 010056
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
856 PM EDT FRI MAY 31 2013

INC017-049-103-131-181-010130-
/O.CON.KIWX.SV.W.0018.000000T0000Z-130601T0130Z/
FULTON IN-PULASKI IN-MIAMI IN-CASS IN-WHITE IN-
856 PM EDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WHITE...NORTHERN CASS...NORTHWESTERN MIAMI...SOUTHEASTERN PULASKI AND
SOUTHERN FULTON COUNTIES UNTIL 930 PM EDT/830 PM CDT/...

AT 852 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 10 MILES SOUTH OF CULVER TO ROYAL CENTER TO 7
MILES EAST OF MONTICELLO...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCHESTER AROUND 910 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FLETCHER...LUCERNE...LEASES
CORNER...MARSHTOWN...FULTON...METEA...NYENA LAKE...LAKE MANITOU...
TWELVE MILE AND MACY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4077 8677 4090 8667 4108 8656 4109 8603
      4095 8607 4079 8618
TIME...MOT...LOC 0055Z 261DEG 32KT 4108 8637 4090 8645
          4078 8660

HAIL...0.75IN
WIND...60MPH

$$
367 
WWUS53 KIWX 010110
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
910 PM EDT FRI MAY 31 2013

INC181-010119-
/O.CAN.KIWX.SV.W.0018.000000T0000Z-130601T0130Z/
WHITE IN-
910 PM EDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS EXITED THE WARNED 
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4108 8646 4109 8603 4095 8607 4079 8618
      4078 8658 4084 8659
TIME...MOT...LOC 0109Z 261DEG 32KT 4109 8624 4092 8633
          4079 8647

$$

INC017-049-103-131-010130-
/O.CON.KIWX.SV.W.0018.000000T0000Z-130601T0130Z/
FULTON IN-PULASKI IN-MIAMI IN-CASS IN-
910 PM EDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CASS...NORTHWESTERN MIAMI...SOUTHEASTERN PULASKI AND SOUTHERN FULTON
COUNTIES UNTIL 930 PM EDT/830 PM CDT/...

AT 904 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES WEST OF ROCHESTER TO 7 MILES NORTHEAST OF
ROYAL CENTER TO 6 MILES SOUTH OF ROYAL CENTER...AND MOVING EAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCHESTER AROUND 915 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE METEA...LAKE MANITOU...
FULTON...NYENA LAKE...ATHENS...TWELVE MILE...MACY...DEEDSVILLE AND
HOOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4108 8646 4109 8603 4095 8607 4079 8618
      4078 8658 4084 8659
TIME...MOT...LOC 0109Z 261DEG 32KT 4109 8624 4092 8633
          4079 8647

HAIL...0.75IN
WIND...60MPH

$$
679 
WWUS53 KIWX 010128
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
928 PM EDT FRI MAY 31 2013

INC017-049-103-131-010133-
/O.EXP.KIWX.SV.W.0018.000000T0000Z-130601T0130Z/
FULTON IN-PULASKI IN-MIAMI IN-CASS IN-
928 PM EDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CASS...NORTHWESTERN
MIAMI...SOUTHEASTERN PULASKI AND SOUTHERN FULTON COUNTIES WILL EXPIRE
AT 930 PM EDT/830 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS TO 40 TO 50 MPH AND HEAVY RAIN ARE 
STILL POSSIBLE WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP...AND A 
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT.

LAT...LON 4108 8646 4109 8603 4095 8607 4079 8618
      4078 8658 4084 8659
TIME...MOT...LOC 0123Z 261DEG 32KT 4111 8608 4094 8617
          4081 8631

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:42 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 31, 6:42 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
642 PM EDT FRI MAY 31 2013

.SYNOPSIS...
ISSUED AT 1230 PM EDT FRI MAY 31 2013

SHOWERS AND A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE DAY
TODAY. THE BEST CHANCES FOR RAIN WILL BE IN THE EVENING AND AGAIN
OVERNIGHT. HIGH TEMPERATURES TODAY WILL ARRIVE BY EARLY EVENING NEAR
80 DEGREES. SHOWER AND THUNDERSTORM CHANCES WILL EXIST ONCE AGAIN ON
SATURDAY AND SATURDAY NIGHT BEFORE THIS SYSTEM EXITS THE AREA BY
SUNDAY LEADING TO DRY CONDITIONS AND BELOW NORMAL TEMPERATURES FOR
THE FIRST PART OF NEXT WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 319 PM EDT FRI MAY 31 2013

UNSETTLED/WET PATTERN WILL PERSIST THIS PERIOD WITH WARM MOIST
CONVEYOR BELT REMAINING IN PLACE WITHIN CYCLONICALLY CURVED DEEP
SOUTHWEST FLOW FROM THE SOUTHERN PLAINS NORTHEAST INTO THE MID MS
VALLEY AND GREAT LAKES. CONVECTIVELY ENHANCED/INDUCED SHORTWAVES
EMBEDDED IN THIS SOUTHWEST FLOW WILL CONTINUE TO PROVIDE THE FOCUS
FOR SHOWERS/ISO STORMS INTO TOMORROW.

BATCH OF SHOWERS GENERALLY ALONG AND EAST OF INTERSTATE 69 (AS OF
19Z) WITH A WEAKER DISTURBANCE WILL GRADUALLY SHIFT EAST OF THIS
AREA BTW 21-23Z...WHILE A MORE SUBSTANTIAL WAVE OVER IA/MO LIFTS
NORTHEAST BRINGING ANOTHER ROUND OF SHOWERS/STORMS INTO THE ENTIRE
FORECAST AREA THIS EVENING INTO THE OVERNIGHT. HEIGHT FALLS,
INCREASING RIGHT ENTRANCE UPPER JET SUPPORT, ABUNDANT MOISTURE,
AND EXPECTED LOW LEVEL JET RAMP UP SUPPORT GOING LIKELY POPS
THROUGH THE NIGHT. LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF AN
INCH NOT OUT OF THE QUESTION GIVEN AMPLE MOISTURE (PWATS IN EXCESS
OF 1.5 INCHES AND 850 MB DEWPOINTS 11-13C). CONTINUED TO HIGHLIGHT
THIS LOCALIZED FLOODING CONCERN (STREAMS/CREEKS) IN THE HWO
(HAZARDOUS WEATHER OUTLOOK). SEVERE STORMS ARE NOT ANTICIPATED
INTO THIS EVENING GIVEN THE LACK OF INSOLATION AND DESTABILIZATION
SEEN ACROSS THE REGION TODAY.

VERTICALLY STACKED CLOSED LOW OVER THE NORTHERN PLAINS WILL OPEN
EASTWARD TOWARD THE UPPER MIDWEST AND WESTERN GREAT LAKES LATER
TONIGHT INTO SATURDAY...WITH ATTENDANT SYNOPTIC COLD FRONT REACHING
NORTHERN ILLINOIS BY 21-00Z. SUFFICIENT LIFT/MOISTURE IN ADVANCE
OF THIS FEATURE WARRANTS CONTINUING WITH LIKELY POPS FOR OCCASIONAL
SHOWERS INTO TOMORROW...WITH LEFTOVER MORNING MCV POSSIBLY KEEPING
SHOWERS/ISO THUNDER GOING THROUGH THE MORNING. PRIMARY COMPOSITE
OUTFLOW WILL LIKELY FORCE DEEPER MOISTURE SOUTH OF THE AREA BY
TOMORROW AFTERNOON...WITH THIS LIKELY PROVIDING THE FOCUS FOR DEEP
MOIST (POTENTIALLY SEVERE) CONVECTION ACROSS THE OH VALLEY. SIMILAR
TO TODAY...EXPECT THAT THE LOCAL AREA MAY BE WORKED OVER BY
CLOUDS/SHOWERS TO HELP REDUCE THE SEVERE RISK.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 342 PM EDT FRI MAY 31 2013

DEEP LYRD TROUGH OVR THE DAKOTAS WILL OPEN AND EJECT
EWD ACRS THE LAKES SHRT TERM W/ATTENDANT CDFNT CROSSING THE LOCAL
AREA SAT EVENING. TWEAKED POPS LWR ESP WRN AREAS IN REFLECTION OF
FASTER EWD PROGRESSING 12Z MODEL CONSENSUS. OTRWS VIGOROUS CAA AND
DRYING XPCD TO OVERSPREAD THE AREA ON SUNDAY IN WAKE OF PASSING UPR
TROUGH THROUGH MI. WILL HOLD W/LOW CHC POP MENTION SUNDAY FOR THE
TIME BEING BUT GIVEN EXTENT OF DRYING SPRINKLES THE MOST LIKELY
OUTCOME IF AT ALL.

BROAD SFC RIDGING WILL BLD EWD FM THE PLAINS THROUGH TUE W/A SLOW
EWD PROGRESSION INTO NEW ENGLAND BY LT PD RESULTING IN A GRADUAL
MODERATION BACK TWD NORMAL TEMPS. UPSTREAM KICKER COMING THROUGH THE
NEPAC THIS AFTN XPCD TO DEAMPLIFY AS IT SHIFTS EWD INTO LK SP BY THU.
WK RTN FLW EXTENDING THROUGH THE LWR MS VALLEY WITHIN LARGELY
NEUTRAL TO SLIGHT HGT RISES ALOFT SHLD PROVE HOSTILE FOR ANY CONV
DVLPMNT UNTIL PERHAPS THU AFTN IN RESPONSE TO MORE SIG SECONDARY
UPSTREAM NRN STREAM SW TROUGH EJECTING OUT OF THE NRN ROCKIES. AS
SUCH WILL GENERALLY DISMISS POP RICH ALLBLEND GUIDANCE AND HOLD
W/SGT CHC MENTION THU.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 628 PM EDT FRI MAY 31 2013

REMNANT CONVECTIVELY ENHANCED VORT MAX TRACKING ACROSS CENTRAL
ILLINOIS MOVE INTO NORTHWEST INDIANA THIS EVENING. AN UPSWING IN
CONVECTION NOTED PAST HOUR ACROSS CENTRAL ILLINOIS. INSTABILITY
WILL BE A MORE MARGINAL ACROSS NORTHWEST AND NORTH CENTRAL INDIANA
AS THIS CONVECTION APPROACHES AFTER 00Z. SOME POSSIBILITY EXISTS
FOR THIS CONVECTION TO GROW UPSCALE INTO BOWING SEGMENT...BEFORE
DIMINISHING TREND LATER THIS EVENING ACROSS NORTH CENTRAL INDIANA
...ALTHOUGH GREATEST IMPACTS APPEAR TO BE SOUTH AND SOUTHWEST OF
KSBN. WILL MOVE TS MENTION UP A FEW HOURS AT 01Z AT
KSBN...OTHERWISE NO MAJOR CHAGNES TO PREVIOUS FORECAST. CONVECTIVE
EVOLUTION OF LOW CONFIDENCE FOR SATURDAY WITH POSSIBILITY OF
OVERNIGHT MCS LAYING OUT EFFECTIVE BOUNDARY SOUTH OF TERMINALS.
LARGE SCALE UPPER SUPPORT WILL BE ON THE INCREASE HOWEVER...SO
WILL INCLUDE VCTS MENTION AFTER 18Z. SOUTH WINDS TO CONTINUE
THROUGH THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LMZ043-046.

&&

SYNOPSIS...BENTLEY
SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 31, 3:26 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT FRI MAY 31 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-011930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
326 PM EDT FRI MAY 31 2013 /226 PM CDT FRI MAY 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH WILL BE POSSIBLE
TONIGHT. THIS MAY CAUSE LOCALIZED FLOODING OF STREET AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL RAIN AND THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING
OF STREETS AND STREAMS SATURDAY INTO SATURDAY NIGHT. THERE IS A
SLIGHT RISK FOR ISOLATED SEVERE STORMS SATURDAY AFTERNOON INTO
SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
326 PM EDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT
EXPECTED.

WIND GUSTS TO 25 KNOTS THIS AFTERNOON AND EVENING WILL CAUSE
HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO EARLY SUNDAY...
WITH SEVERE STORMS POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, May 31, 3:07 PM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     TSTM WND DMG     GRANGER                 41.75N  86.11W
05/31/2013                   ST. JOSEPH         IN   BROADCAST MEDIA

            SEVERAL TREES AND TREE BRANCHES SNAPPED ALONG A 3 BLOCK
            WIDE SWATH IN GRANGER

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:51 PM EDTSpecial Weather StatementIWXKosciusko24 min
May 31, 9:30 PM EDTSpecial Weather StatementIWXFulton45 min
May 31, 9:46 PM EDTAreal Flood AdvisoryIWXCass, Fulton, Pulaski, White3 hr
May 31, 9:57 PM EDTSpecial Weather StatementIWXAllen33 min
May 31, 10:15 PM EDTAreal Flood AdvisoryIWXCass, Fulton, Kosciusko, LaPorte, Marshall, Miami and 3 more3 hr
May 31, 10:44 PM EDTSpecial Weather StatementIWXWhitley31 min
May 31, 11:54 PM EDTAreal Flood AdvisoryIWXAdams, Allen, Cass, DeKalb, Huntington, Kosciusko and 5 more4 hr
Jun 1, 12:15 AM EDTFlash Flood WarningIWXCass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more6 hr
Jun 1, 12:42 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, Starke, White63 min
Jun 1, 12:48 AM EDTFlash Flood WarningIWXAllen, Huntington, Kosciusko, Wabash, Whitley6 hr
Jun 1, 1:10 AM EDTSevere Thunderstorm WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke50 min
Jun 1, 1:27 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Grant, Kosciusko, Marshall, Miami and 2 more63 min
Jun 1, 1:55 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph50 min
Jun 1, 1:56 AM EDTRiver Flood WarningIWXAllen27 hr
Jun 1, 2:08 AM EDTRiver Flood WatchIWXCarroll, White10 hr
Jun 1, 2:20 AM EDTSevere Thunderstorm WarningIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 2 more55 min
Jun 1, 3:15 AM EDTSpecial Weather StatementIWXAdams, Blackford, Jay, Steuben60 min
Jun 1, 4:59 AM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley3 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke8 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXCarroll, Pulaski, White7 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen49 hr
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen, DeKalb5 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen60 hr
Jun 1, 5:45 AM EDTAreal Flood AdvisoryIWXDeKalb, Noble, Steuben3 hr
Jun 1, 6:11 AM EDTAreal Flood WarningIWXCass, Fulton, Kosciusko, Marshall, Miami, Pulaski and 3 more6 hr
Jun 1, 6:37 AM EDTAreal Flood WarningIWXAllen, Huntington, Whitley6 hr
Jun 1, 7:43 AM EDTRiver Flood WarningIWXCarroll, White52 hr
Jun 1, 12:00 PM EDTAreal Flood WarningIWXAllen, Whitley6 hr
Jun 1, 12:05 PM EDTAreal Flood WarningIWXFulton, Kosciusko, Marshall, Miami6 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.